Can you take nortriptyline if you are taking pristiq?
Question posted by timwendy on 19 July 2010
Last updated on 20 July 2010 by Anonymous
Hi timwendy, Both of these meds effect the norepinephine center of the brain. If you start having odd symptoms contact your doctor.
If you go to drugs A-Z here, and look up Pristiq, you will get loads of info.
Sure hope you are feeling well!
Hello, I have done an interaction checker for you.
Interactions between your selected drugs
nortriptyline ↔ desvenlafaxine
Applies to: nortriptyline, Pristiq (desvenlafaxine)
MONITOR CLOSELY: Concomitant use of agents with serotonergic activity such as serotonin reuptake inhibitors, monoamine oxidase inhibitors, tricyclic antidepressants, 5-HT1 receptor agonists, ergot alkaloids, lithium, St. John's wort, phenylpiperidine opioids, dextromethorphan, and tryptophan may potentiate the risk of serotonin syndrome, which is a rare but serious and potentially fatal condition thought to result from hyperstimulation of brainstem 5-HT1A and 2A receptors. Symptoms of the serotonin syndrome may include mental status changes such as irritability, altered consciousness, confusion, hallucinations, and coma; autonomic dysfunction such as tachycardia, hyperthermia, diaphoresis, shivering, blood pressure lability, and mydriasis; neuromuscular abnormalities such as hyperreflexia, myoclonus, tremor, rigidity, and ataxia; and gastrointestinal symptoms such as abdominal cramping, nausea, vomiting, and diarrhea.
MANAGEMENT: In general, the concomitant use of multiple serotonergic agents should be avoided if possible, or otherwise approached with caution if potential benefit is deemed to outweigh the risk. Patients should be closely monitored for symptoms of the serotonin syndrome during treatment. Particular caution is advised when increasing the dosages of these agents. The potential risk for serotonin syndrome should be considered even when administering serotonergic agents sequentially, as some agents may demonstrate a prolonged elimination half-life. For example, a 5-week washout period is recommended following use of fluoxetine before administering another serotonergic agent. If serotonin syndrome develops or is suspected during the course of therapy, all serotonergic agents should be discontinued immediately and supportive care rendered as necessary. Moderately ill patients may also benefit from the administration of a serotonin antagonist (e.g., cyproheptadine, chlorpromazine). Severe cases should be managed under consultation with a toxicologist and may require sedation, neuromuscular paralysis, intubation, and mechanical ventilation in addition to the other measures.
Other drugs that your selected drugs interact with
* nortriptyline interacts with more than 400 other drugs.
* Pristiq (desvenlafaxine) interacts with more than 400 other drugs.
I hope this info helps you.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.